MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG IFORIA 7 VR-T DF4; ICD

BIOTRONIK SE & CO. KG IFORIA 7 VR-T DF4; ICD
Model Number 390087
Medical Device Problem Codes Failure to Interrogate (1332); Premature End-of-Life Indicator (1480)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
Patient felt a sting on the left side of his chest where the device has been implanted and walked into the er.Er staff put the renamic wand on the patient and got no response.No interrogation.Sales team was contacted and two of the sales team arrived within the hour with two separate renamics, which also could not interrogate the device.A total of three renamics were unable to interrogate the device.Last follow-up showed a battery status of 67 percent.Decision was made that the device was either malfunctioning due to eos or a different defect.
 
Additional Manufacturer Narrative
Upon receipt, the icd was visually inspected.The inspection revealed a spot of molten titanium on the icd housing.The icd was subjected to an electrical analysis, confirming that the device could not be interrogated.Therefore, based on the observed symptoms, it is reasonable to assume that a shock delivery into an external short circuit led to a damage of the electrical module.Due to the damage of the electrical module the device could not be interrogated and the memory content of the device was not restorable.Possible clinical complications that might lead to an external short circuit include, but are not limited to, twiddler syndrome, a subclavian crush syndrome or other lead insulation damages.The manufacturing process for this device was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process which may be related to the observed damage characteristics.Particularly the final acceptance test proved the device functions to be as specified.There was no indication of a material or manufacturing problem.

Brand Name
IFORIA 7 VR-T DF4
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key9322125
Report Number1028232-2019-05045
Device Sequence Number345672
Product Code LWS
UDI-Device Identifier04035479127145
UDI-Public04035479127145
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Model Number390087
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;